In 5 of the 12 cases,30,32,41 the PT ratios were above therapeutic levels. In 3 cases21,39 in which patients were administered concomitant antibiotics, the preoperative INR was within the therapeutic range, and bleeding was initially controlled in all 3 cases by local measures. After 2 consecutive days (contrary to American Heart Association guidelines to prevent endocarditis44) of high-dose prophylactic erythromycin treatment, 1 of these patients developed bleeding 2 days after the extraction (when his INR was 4.3).39 Another patient had 6 extractions done after prophylactic amoxicillin was administered.39 Interestingly, although this patient's INR was an astounding 9.1 one week after the extraction, only 1 socket was bleeding, and this bleeding was only described as "oozing," indicating that the hospitalization may have been precautionary for the high INR and not for the oozing. The authors speculated that the antibiotics caused the increase in INR and subsequent bleeding and oozing, although there may have been other causes, including warfarin overdose. In the third case, the patient had a therapeutic preoperative INR of 3.51 for 20 extractions and an alveoplasty, and there was good hemostasis 72 hours postoperatively.21 Although antibiotic prophylaxis has not been shown to be necessary or effective in preventing postextraction wound infections,45 prophylaxis with amoxicillin, 500 mg 3 times daily for 7 days after surgery, had been prescribed. On the fourth postsurgical day, the patient was bleeding. The INR was then 9.03. Warfarin (Coumadin) was withheld, and the patient underwent transfusion of fresh-frozen plasma, then packed red blood cells, and ultimately vitamin K. The authors concluded that the elevated PT was from an interaction with amoxicillin, and that the amoxicillin was probably unnecessary.